Louisiana, 2001Damaging Winds in Louisiana, June 4, 2001
June 4, 2001 · NWS JAN · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 11:00 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 4, 11:00 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON JUN 4 2001
UPDATED FORECAST TO RAISE POPS IN ALL AREAS. 88D HAS SHOWN INCREASING
COVERAGE FOR THE LAST HOURS. EVERYTHING BELSE LOOKS TO BE ON TRACK
AND WILL NOT CHANGE CLOUDINESS OR TEMPS.
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32
In the hours before
Special weather statement, Jun 4, 10:01 AM CST, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT MON JUN 04 2001
...THUNDERSTORMS...
WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED
ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN
MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF
THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA
TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.
THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES
TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID
GULF AIR INTO THE REGION. AFTERNOON AND EVENING THUNDERSTORMS
SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION...
ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH
MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE
ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN
THE SOUTHERLY LOW LEVEL WIND FLOW.
THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY
RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO
STAY BELOW SEVERE LIMITS.
...NON PRECIPITATION...
BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH
MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY
SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL.
BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST
WINDS CAN MAKE WATERS CHOPPY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Thunderstorm Wind, Morehouse
- When
- June 4, 12:50 PM CST
- Where
- Morehouse County, 1 mi SW of Windsor
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.633, -91.900
Several trees were blown down in a rural area near the Ouachita parish line.
Thunderstorm Wind, East Carroll
- When
- June 4, 1:30 PM CST
- Where
- East Carroll County, Lake Providence
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.800, -91.183
A number of trees and power lines were blown down in and around the town of Lake Providence.
Thunderstorm Wind, Concordia
- When
- June 4, 3:50 PM CST
- Where
- Concordia County, 5 mi W of Ferriday
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.633, -91.650
A few trees were blown down along Highways 565 and 84.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, June 4, 20011 death · 1 event
- Hail and Damaging Winds in Mississippi, June 4, 2001$154,000 · 1 in hail · 21 events
- Hail in Texas, June 4, 2001$285,000 · 2 in hail · 5 events
- Damaging Wind in Alabama, June 4, 2001$75,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2001$48,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Kansas, June 4 to 5, 2001$50,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 4, 2001$50,000 · 0.75 in hail · 5 events
- Hail and Damaging Wind in Georgia, June 4, 2001$50,000 · 0.75 in hail · 2 events
- Lightning Strike in Missouri, June 4, 2001$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 4, 2001$33,000 · 9 events
- Flash Flood and Damaging Winds in Tennessee, June 4, 2001$35,000 · 6 events
- Tornado and Hail in Colorado, June 4, 2001F1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250167, 5250096, 5250168.